MAUDE Adverse Event Report: COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 60ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1186000777
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
Customer reports: the 60 ml syringes are breaking at the tip during the preparation process.
 
Additional Manufacturer Narrative
The lot number was provided and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The manufacturing site has received one unpackaged sample for the evaluation.A complete investigation was performed.Visual inspection to the quality inspection standard was conducted.Damaged and slightly bent luer tip was identified on the syringe sample received.Skiving of the plastic material was observed on the luer tip and on the threads on the inside diameter of the luer skirt, indicating the syringe sample had been used.The syringe barrel was identified with cavity 15.Based on the evaluation of the returned sample and the reported issue will be classified as a minor a defect for ¿damaged product/components (functional but less than desired)¿.The acceptable quality limit (aql) for this defect is 1.5.An exact root cause was not able to be identified.As a control measure, the manufacturing plant maintains material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded, printed, assembled, and packaged product is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications, and molded components are visually and physically tested for adherence to the quality inspection standard.The personnel are trained and certified in the operation of the molding, assembly, and packaging equipment, and product evaluation and documentation requirements.The procedures and standard work instructions exist for the set-up, operation and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.The process inspectors are required to conduct visual and physical evaluations of the product and packaging, to the quality inspection standard, at prescribed intervals during the manufacture of all lots and shop orders, and cannot release product unless the required aql has been met per specifications.A lot cannot be released unless it passes specification requirements.Per plant procedure, the complaint trends are evaluated during the monthly corrective and preventive action (capa) meeting to determine if a capa is warranted.Based on the information available and the investigation findings, a capa is not deemed necessary at this time.

Brand Name
60ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10430546
Report Number1915484-2020-01183
Device Sequence Number11312372
Product Code FMF
UDI-Device Identifier10884521010864
UDI-Public10884521010864
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1186000777
Device Catalogue Number1186000777
Device Lot Number016752X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/29/2020
Patient Sequence Number1